MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL FEM SLV DIS POR 31MM; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US UNIVERSAL FEM SLV DIS POR 31MM; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY
Model Number 1294-53-215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received a lcs revision in south africa some time ago (dates, surgeon and hospital unavailable) and has been experiencing increasing pain and decreased function over the last couple of months.Implants were revised in a two-stage revision for suspected infection on (b)(6) 2020.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received confirming the infection.It was stated that there was a culture grown from the retrieved specimens that are likely to have lead to the component loosening (bug type not confirmed).

Brand Name
UNIVERSAL FEM SLV DIS POR 31MM
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10567487
Report Number1818910-2020-20657
Device Sequence Number2744115
Product Code JWH
UDI-Device Identifier10603295026266
UDI-Public10603295026266
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063633
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1294-53-215
Device Catalogue Number129453215
Device Lot Number143814
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/12/2020
12/01/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/22/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CTM MBT REVISION TRAY SIZE 3; LCS COMP VVC INS MED 22.5MM; LCS COMPLETE REV FEM CEM L MED; MBT TRAY SLEEVE POR M/L 37MM; UNIVERSAL FEM SLV DIS POR 31MM; UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL STEM 75X18MM FLUTED; CTM MBT REVISION TRAY SIZE 3; LCS COMP VVC INS MED 22.5MM; LCS COMPLETE REV FEM CEM L MED; MBT TRAY SLEEVE POR M/L 37MM; UNIVERSAL FEM SLV DIS POR 31MM; UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL STEM 75X18MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;